MAUDE Adverse Event Report: BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON CANNULA BLUNT PLASTIC; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 303345
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 303345 batch number#: 4060239 verbatim#: we had a bd blunt plastic cannula that broke while trying to draw medication, the ref number is 303345 lot 4060239.This has been the only occurrence that i am aware of, i have the needle if you want to evaluate.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: it was reported the plastic cannula that broke while trying to draw medication.To aid in the investigation, one sample in an opened packaging blister and one photo was provided for evaluation by our quality team.A visual inspection was performed, and the cannula tip is bent.The photo provided shows the sample received.No other defects or imperfections were observed.A device history record review was completed for provided material number 303345, lot 4060239.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
CANNULA BLUNT PLASTIC
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20833378
Report Number1911916-2024-00867
Device Sequence Number18288833
Product Code FMI
UDI-Device Identifier00382903033454
UDI-Public(01)00382903033454(11)240229(17)290531(10)4060239
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number303345
Device Lot Number4060239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/05/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown